Alert archive / Idaho / Wind Advisories in 2007

Wind Advisory 17, NWS Pocatello, ID

November 13, 2007

NWS Pocatello, ID issued this wind advisory at Nov 13, 2007, 9:06 AM MST. It took effect at Nov 13, 2007, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2007, 9:06 AM MST (16:06 UTC)
In effect from
Nov 13, 2007, 11:00 AM MST
Expired
Nov 13, 2007, 7:23 PM MST
In force
8 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 131606
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
906 AM MST TUE NOV 13 2007


IDZ021-140300-
/O.NEW.KPIH.WI.Y.0017.071113T1800Z-071114T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
906 AM MST TUE NOV 13 2007

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS THE LOWER
SNAKE RIVER PLAIN. SUSTAINED WESTERLY WINDS OF 30 TO 35 MPH ARE
FORECAST FOR THIS AFTERNOON AND EARLY EVENING...ALONG WITH GUSTS
APPROACHING 45 MPH. THE WINDS ARE FORECAST TO DECREASE BELOW
ADVISORY LEVELS THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KPIH 132135
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MST TUE NOV 13 2007

IDZ021-140300-
/O.CON.KPIH.WI.Y.0017.000000T0000Z-071114T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
235 PM MST TUE NOV 13 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

VERY WINDY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS
ACROSS THE LOWER SNAKE RIVER PLAIN. SUSTAINED WESTERLY WINDS OF 30
TO 35 MPH ARE FORECAST...ALONG WITH GUSTS APPROACHING 45 MPH. THE
WINDS ARE FORECAST TO DECREASE BELOW ADVISORY LEVELS AROUND MID EVENING.

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KPIH 140223
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
723 PM MST TUE NOV 13 2007

...CANCEL WIND ADVISORY...

.WIND SPEEDS IN THE SNAKE RIVER PLAIN HAVE DIMINISHED TO BELOW
ADVISORY LEVELS. THE WIND ADVISORY FOR THE LOWER SNAKE RIVER PLAIN
HAS BEEN CANCELED.

IDZ021-140330-
/O.CAN.KPIH.WI.Y.0017.000000T0000Z-071114T0300Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...AMERICAN FALLS
723 PM MST TUE NOV 13 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS IN THE SNAKE RIVER PLAIN HAVE DIMINISHED TO BELOW
ADVISORY LEVELS...AND ARE NOT EXPECTED TO RETURN.

$$

MESSICK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:59 AM MST, 7 minutes earlier.

Area forecast discussion, Nov 13, 8:59 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
859 AM MST TUE NOV 13 2007

.UPDATE...STRONG ZONAL PACIFIC FLOW IMPACTING EASTERN IDAHO TODAY.
SFC FRONT HAS PUSHED THROUGH MOST OF FCST AREA PER SFC OBS WITH
PRECIP FALLING OVER MUCH OF THE REGION AS WELL. IR SAT IMAGERY
SHOWS MAIN CLEARING LINE ADVANCING INTO FCST AREA. TRENDED POPS
DOWNWARD FOR THIS AFTERNOON WITH EXCEPTION OF EASTERN AND SOUTHERN
HIGHLANDS WHICH SHOULD STILL SEE SOME OROGRAPHIC EFFECTS AND LATER
TIMING OF CLEARING. ALSO ADJUSTED QPF/WX/SNOW GRIDS TO MATCH. WITH
CLEARING AND TIGHT SFC GRADIENT BEHIND SYSTEM...EXPECT WINDS TO
RAMP UP AGAIN FOR THIS AFTERNOON. 12Z NAM HAS NUDGED WINDS UPWARD
AGAIN...AND EARLY GUIDANCE PRODUCT INDICATES ADVISORY LEVEL WINDS
FOR PORTIONS OF SNAKE VALLEY. AFTER COLLABORATION WITH BOISE
OFFICE...FEEL STRONGEST WINDS SHOULD BE CONFINED TO LOWER SNAKE
PLAIN. EASTERN MAGIC VALLEY HAS LESS OF A GRADIENT THIS AFTERNOON
SO WINDS APPEAR MARGINAL THERE WHILE UPPER SNAKE PLAIN APPEARS TO
BE SHADOWED SOMEWHAT UNDER WESTERLY FLOW. THUS HAVE CONFINED WIND
ADVISORY TO LOWER SNAKE PLAIN THROUGH THIS EVENING. TEXT PRODUCTS
FORTHCOMING. DMH

&&

.PREV DISCUSSION... /ISSUED 215 AM MST TUE NOV 13 2007/

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT. SOUTH TO NORTH ORIENTED
SFC PRES GRADIENT AHEAD OF THE COLD FRONT IS RESULTING IN STRONG
SOUTH WINDS ACROSS MUCH OF THE FCST AREA THIS MORNING. THE FRONT
SLIDES SOUTH OF ID BY AFTERNOON...WHICH WILL TURN THE GRADIENT FROM
WEST TO EAST. ALIGNMENT WITH THE STRONG WINDS ALOFT WILL RESULT IN
WINDY CONDITIONS AGAIN THIS AFTERNOON...BUT FROM THE SOUTHWEST.
ALONG WITH THE FRONT WILL COME WIDESPREAD PRECIP IN THE MTNS...WITH
SOMEWHAT LESS COVERAGE IN THE VALLEYS WHERE DONSLOPE FLOW WILL LIMIT
PRECIP. THIS SYSTEM MOVES OUT RATHER QUICKLY BY TONIGHT...SO NOT
EXPECTING VERY HIGH PRECIP AMOUNTS. UPPER RIDGING BUILDS IN FOR
WED...BUT COLD SFC HIGH PRESSURE MOVING INTO THE NRN ROCKIES WILL
KEEP TEMPS ON THE COLDER SIDE. MOS TEMPS HAVE TAKEN A LARGE DROP IN
MIN TEMPS THU MORNING...PERHAPS A LITTLE TOO LARGE. NOT BUYING OFF
ON THOSE TEMPS AT THIS TIME. RIDGE MOVES OFF TO THE EAST ON THU...
WITH SW FLOW RETURNING. HAVE REMOVED POPS WED NIGHT...AND BACKED OFF
ON POPS FOR THU. ONLY EXPECT ISOLD SHOWERS IN THE CEN MTNS ON THU
WITH THE APPROACH OF THE NEXT SYSTEM. HEDGES

.LONG TERM...FRIDAY THROUGH TUESDAY. GFS/ECMWF INDICATING THAT ACTIVE
WEST FLOW WILL PREVAIL THROUGH MONDAY. MODELS THEN FALL OUT OF PHASE
WITH GFS ADVERTISING A HIGH AMPLITUDE RIDGE BUILDING OVER THE PAC NW
STATES TUESDAY AHEAD OF THE NEXT PAC SYSTEM WHILE ECMWF SOMEWHAT
LESS PROGRESSIVE AS PAC TROUGH TRAILS ACROSS REGION. WILL MAINTAIN
BROAD BRUSH CHANCE/SLIGHT CHANCE MENTION OF PRECIPITATION THROUGHOUT
FORECAST PERIOD GIVEN CONTINUED TIMING DIFFICULTIES. HAVE TRENDED
SLIGHTLY COOLER THAN MEX GUIDANCE THROUGH THE PERIOD BUT STILL
RUNNING AT OR ABOVE CLIMATE NORMALS FOR THE PERIOD. HUSTON

.AVIATION...STRONG MOIST WEST FLOW SETTLING SOUTH ACROSS THE REGION
TODAY AS UPPER SHORT-WAVE SHEARS EAST THROUGH SRN CANADA. EXPECT
GRADUALLY LOWER CIGS THROUGH THE DAY RUNNING FROM VFR TO MVFR IN
SHOWERS AT TIMES AFTER 12Z. SKIES BEGIN TO CLEAR OVERNIGHT AS WAVE
EXITS OFF TO THE EAST AND TRANSIENT SHORT-WAVE RIDGE BUILDS OVER THE
PAC NW STATES IN ADVANCE OF THE NEXT SYSTEM.

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR IDZ021.

&&
Hazardous weather outlook, Nov 13, 5:35 AM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
535 AM MST TUE NOV 13 2007

IDZ017>025-031-032-141115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
535 AM MST TUE NOV 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE UPPER SNAKE RIVER
PLAIN...GUSTING AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG
PACIFIC STORM SYSTEM IS EXPECTED TO MOVE THROUGH IDAHO ON SUNDAY
WHICH MAY BRING SIGNIFICANT SNOWFALL TO THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.